Alert archive / New York / Snow Advisories in 2006
Snow Advisory 1, NWS New York, NY
NWS New York, NY issued this snow advisory at Mar 1, 2006, 3:50 PM EST for 4 counties in New York; 4 counties in Connecticut. It took effect at Mar 2, 2006, 9:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:50 PM EST (20:50 UTC)
- In effect from
- Mar 2, 2006, 9:00 AM EST
- Expired
- Mar 2, 2006, 5:13 AM EST
- In force
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this snow advisory went out at Mar 1, 10:03 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Mar 1, 10:03 AM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1003 AM EST WED MAR 1 2006
.NEAR TERM (THIS AFTERNOON)...
JUST SOME MINOR UPDATES TO HOURLY TEMPERATURES...DEWPOINTS AND
WINDS. RIDGE CONTINUES TO BUILD INTO THE AREA AND WILL KEEP AREA
MOSTLY CLEAR.
&&
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
00Z MODELS SHIFTED A BIT FURTHER TO THE SOUTH WITH THE TRACK OF THE
NEXT STORM SYSTEM. THIS TRACK SHIFT HAS SIGNIFICANT IMPLICATIONS FOR
THE FCST ACROSS THE TRI-STATE. GFS/NAM IN GOOD AGREEMENT SHOWING THE
SFC LOW OVER THE DELMARVA AREA OR EXTREME SRN NJ BY 18Z THU. EXPECT
PRECIP TO DEVELOP FAIRLY RAPIDLY FROM WEST TO EAST DURING THE
MORNING THU AS STRONG 850-700 FRONTOGENESIS AND OVERRUNNING DEVELOPS
ACROSS THE AREA. AS WOULD BE EXPECTED WITH THE MORE SRN TRACK...
MODELS ARE ALSO NOW SEVERAL DEGREES COLDER WITH SFC TEMPS ON THU.
BUFKIT PROFILES/PARTIAL THICKNESSES SUPPORT A SNOW/SLEET MIX ACROSS
THE NYC METRO AREA...NE NJ AND LONG ISLAND...WITH PRETTY MUCH ALL
SNOW ACROSS THE HUDSON VALLEY AND SRN CT.
GIVEN THE REVISED TRACK FCST...HAD TO MAKE SOME SUBSTANTIAL CHANGES
TO THE FCST. FCSTED LIQUID QPF AMOUNTS OF 1/2 TO 3/4 INCH ACROSS THE
SRN HALF OF THE AREA...WITH A SNOW-WATER RATIO OF 10 TO 1 APPLIED...
SUPPORTS 5-7 INCHES OF SNOW. THESE ACCUMULATIONS MAY BE REDUCED
SOMEWHAT BY SLEET MIXING IN...BUT GIVEN THE SOUTHWARD/COLDER TREND
OF THE MODELS...AND THE HPC WWD FCST WHICH SHOWS THE 6 INCH SNOW
CONTOUR RIGHT OVER NYC...FEEL THAT THE PRUDENT COURSE IS TO ISSUE A
WINTER STORM WATCH FOR THE SRN PORTIONS OF THE AREA...INCLUDING ALL
OF NE NJ...NYC...SRN WESTCHESTER...AND LONG ISLAND. WATCH WILL BE IN
EFFECT FROM 6 AM THU MORNING UNTIL 10 PM THU EVENING. FURTHER NORTH
ACROSS THE LOWER HUDSON VALLEY AND SRN CT...EXPECTING GENERALLY 4-6
INCHES TOTAL ACCUM SO WILL JUST CONTINUE THE SPS. ADVISORIES MAY BE
NEEDED LATER FOR THESE AREAS.
LATE BREAKING NEWS...THE 06Z NAM CAME IN SLOWER...FURTHER TO THE
SOUTH AND WITH LESS QPF FOR THIS AREA. GIVEN THE TENDENCY OF THESE
INTERMEDIATE MODEL RUNS TO CHANGE FROM PREVIOUS THINKING AND THEN
SOMETIMES CHANGE BACK ON THE NEXT REGULAR RUN...WILL STAY THE COURSE
WITH WINTER STORM WATCH. IF THE SOUTHWARD TREND CONTINUES WITH THE
12Z MODEL RUNS...LATER SHIFTS MIGHT HAVE TO DOWNGRADE THE WATCH TO
AN ADVISORY. WILL TRY TO INDICATE THE UNCERTAINTY IN THE WATCH TEXT.
PRECIP ENDS FROM WEST TO EAST ACROSS THE AREA THU EVENING AND SHOULD
BE FINISHED EVERYWHERE BY MIDNIGHT.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
QUIET WEATHER RETURNS ON FRIDAY AS HIGH PRESSURE BUILDS INTO THE
AREA...WITH A SLIGHT CHANCE OF SNOW FLURRIES EXPECTED FRIDAY NIGHT
AND SATURDAY MORNING.
THERE IS STILL SOME UNCERTAINTY WITH THE NEXT STORM EARLY NEXT WEEK.
LOW PRESSURE MOVES OUT OF THE SOUTHERN STATES SUNDAY NIGHT AND
INTENSIFIES OFF THE CAROLINAS ON MONDAY. A NORTHEAST TRACK IS
FORECAST AT THIS TIME...BUT HOW CLOSE DOES IT ACTUALLY COME TO OUR
LOCAL AREA IS STILL UNCERTAIN. FOR NOW WILL DELAY TIMING OF SYSTEM
BASED ON MODEL GUIDANCE AND KEEP PRECIPITATION TYPE TO ALL SNOW
BASED ON THICKNESS/TEMP PROFILES.
&&
.HYDROLOGY...
NEXT CHANCE OF MEASURABLE PRECIPITATION WILL OCCUR FROM LATE
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AT THIS TIME THE
PRECIPITATION SHOULD REMAIN AS ALL SNOW FROM START TO END. THIS
SHOULD NOT PRESENT A PROBLEM TO OUR AREA BASINS.
&&
.AVIATION...
VFR CONDITIONS ACROSS ALL TERMINALS THROUGH 06Z THU. SOME GUSTINESS
BEING OBSERVED EARLY THIS MORNING AT MANY OF THE TERMINALS...PROBABLY
DUE TO THE PASSING S/W AND SFC TROF. MODERATE TO OCNL GUSTY W/NW
FLOW WILL CONTINUE TODAY THEN SLACKEN OFF AFTER 00Z. WILL INTRODUCE
LOWERING VFR CIGS DURING THE LAST FEW HOURS OF THE 12Z TAF PACKAGE
AS THE NEXT SYSTEM APPROACHES FROM THE WEST. CONDITIONS WILL LIKELY
GO DOWNHILL RATHER QUICKLY THU MORNING BETWEEN 12Z AND 16Z FROM WEST
TO EAST AS IFR CIGS DEVELOP AND SN/IP REDUCES VSBYS.
&&
.MARINE...
WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT LEVELS AND ADVISORY
HAS BEEN ALLOWED TO EXPIRE. NO CHANGES IN THE FORECAST AT THIS TIME.
LOW PRES THEN MOVES ACROSS AREA WATERS THU...AND WINDS/SEAS WILL
BUILD BACK UP TO SCA CRITERIA FOR LATE THU AND FRI...POSSIBLY GALE
CRITERIA ON EASTERN OCEAN ZONES.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...WINTER STORM WATCH FOR NJZ002>006-011 FROM 6 AM THURSDAY TO 10
PM THURSDAY.
NY...WINTER STORM WATCH FOR NYZ071>081 FROM 6 AM THURSDAY TO 10 PM
THURSDAY.
MARINE...NONE.
&&Hazardous weather outlook, Mar 1, 4:35 AM EST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 435 AM EST WED MAR 1 2006 NJZ006-NYZ072>081-020945- HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 435 AM EST WED MAR 1 2006 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW...MIXED WITH SOME SLEET...WILL SPREAD ACROSS THE WATCH AREA THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. TOTAL ACCUMULATIONS AT THIS TIME IS EXPECTED TO RANGE FROM 5 TO 8 INCHES. THERE STILL CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK AND SNOW AMOUNTS WITH THIS STORM. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING ANOTHER THREAT FOR WINTRY PRECIPITATION ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NJZ002>005-011-NYZ071-020945- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION- SOUTHERN WESTCHESTER- 435 AM EST WED MAR 1 2006 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW...MIXED WITH SOME SLEET...WILL SPREAD ACROSS THE WATCH AREA THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. TOTAL ACCUMULATIONS AT THIS TIME IS EXPECTED TO RANGE FROM 5 TO 8 INCHES. THERE STILL CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK AND SNOW AMOUNTS WITH THIS STORM. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING SOME WINTRY PRECIPITATION ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ005>012-NYZ067>070-020945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 435 AM EST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW...POSSIBLY MIXED WITH SOME SLEET...WILL SPREAD ACROSS THE AREA THURSDAY MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON...BEFORE ENDING THURSDAY EVENING. AT THIS TIME...TOTAL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 6 INCHES ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK AND SNOW AMOUNTS WITH THIS STORM. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING SOME WINTRY PRECIPITATION ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ338-020945- NEW YORK HARBOR- 435 AM EST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW AND SLEET MAY BRIEFLY RESTRICT VISIBILITY TO 1 TO 3 NM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON SATURDAY. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING SOME WINTRY PRECIPITATION AND SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-020945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 435 AM EST WED MAR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW...SLEET AND FREEZING RAIN MAY BRIEFLY RESTRICT VISIBILITY TO 1 TO 3 NM LATE THURSDAY MORNING THROUGH THURSDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON SATURDAY. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING SOME WINTRY PRECIPITATION AND SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ350-353-355-020945- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 435 AM EST WED MAR 1 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW MAY BRIEFLY RESTRICT VISIBILITY TO 1 TO 3 NM THURSDAY MORNING THROUGH THURSDAY EVENING. AFTER THE ASSOCIATED LOW PRESSURE SYSTEM MOVES EAST OF THE AREA...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FROM THURSDAY NIGHT THROUGH SATURDAY. MEDIUM RANGE FORECAST MODELS ARE HINTING AT THE DEVELOPMENT OF A COASTAL STORM EARLY NEXT WEEK...WHICH COULD BRING SOME WINTRY PRECIPITATION AND GALE FORCE WIND GUSTS ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 1, 10:51 AM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE UPTON NY 1051 AM EST WED MAR 1 2006 CTZ005>012-NYZ067>070-012200- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 1051 AM EST WED MAR 1 2006 ...WINTRY WEATHER EXPECTED THURSDAY... A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY LATE TONIGHT...GRADUALLY STRENGTHENING AS IT MOVES ACROSS THE DELMARVA REGION AND INTO THE ATLANTIC OCEAN LATE THURSDAY AFTERNOON INTO THURSDAY EVENING. SNOW...POSSIBLY MIXED WITH SOME SLEET...WILL BEGIN THURSDAY MORNING AND CONTINUE THROUGH THURSDAY AFTERNOON...BEFORE ENDING THURSDAY EVENING. AT THIS TIME...TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 6 INCHES ACROSS THE LOWER HUDSON VALLEY AND SOUTHERN CONNECTICUT. THERE REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK OF THE STORM. THE TRACK OF THE STORM WILL DETERMINE HOW MUCH SNOW AND SLEET FALLS ACROSS THE AREA. WINTER WEATHER ADVISORIES COULD EVENTUALLY BE ISSUED FOR A PORTION OR ALL OF THE AREA FOR THURSDAY. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR VISIT OUR WEB SITE AT WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:24 AM EST | Winter Storm Watch | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 11 hr |
| Mar 1, 3:50 PM EST | Winter Storm Warning | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 23 hr |
Nearby
Snow Advisories in New York, 2006Snow Advisories in Connecticut, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.